Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Diabetic. Severe COPD. Taking Ativan. Suffer from stomach burn and lost appetite. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 588 Questions
I have severe COPD. My lung doctor transferred me from Alvesco to Symbicort on XXXXXXX 18. Since then, I have become more nervous to the point where I need to take Ativan (once a night at bedtime). I have lost my appetite and started to suffer from stomach burn and lost my appetite. Tonight, I am kind of shaking inside my body. I am also diabetic on pills only (normal tonight 7.6). I am 69 years old. I do not want to go to the hospital. I spent 1 month last year at this time. My saturation is at 98 and my heart is at 83, which is normal for me. I am on oxygene 24/7 since a year. Regards XXXXXXX
Posted Wed, 24 Jul 2013 in Lung and Chest disorders
Answered by Dr. Gyanshankar Mishra 2 hours later
Thanks for posting the query on XXXXXXX After going through your query, I would like to comment the following:

1. You seem to have been diagnosed as a case of severe COPD with diabetes. Currently you are on Symbicort inhaler and diabetic pills along with Long term oxygen therapy.

2. Your current problems are loss of appetite and stomach burns.For the feeling of "shaking inside", do you have fever with chills or just tremors?.

3. You need to visit your doctor for the complaints. An antacid needs to be added for the problem of stomach burns, in consultation with your doctor. Also diet needs to be in accordance with your medical condition. You need to consult a dietician regarding this. You may also benifit from flu and pneumococcal vaccine.

4. For the severe COPD, you may need an oral bronchodilator medicine. Also a 2D echo is required to rule out Cor pulmonale or secondary infection along with blood and sputum examination are also required.

5. You should thus visit a Pulmonologist and get yourself completely evaluated based on the above parameters.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.


Dr. Gyanshankar Mishra
Consultant Pulmonologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor